|How To Proceed.
Dec 21, 2011
Hello Dr. McGovern, I am a 40 yrs old male who has been living with hepB knowingly for past 10 years and probably for a lot more years unknowingly. I was diagnosed in 2001 with hepB+ and I was also e+. In 2009 my doctor put me on Viread and I turned undetectable in about 3 month and my e+ become e- in at the same time. I have been taking viread ever since and my doctor is suggesting for me to contiue taking viread for a duration of 4years. His reasons are that new studies from europe have shown 10% of patients taking viread may lose surface antigen to the virus. In advice on how to proceed. I am trying to get a Masters in Public Health and I have been admitted to a very good college for it. Do you think is a good idea for me to go for this degree at my age and with HepB? My last lab results were all negative including an MRI of the liver. Thanks.
Response from Dr. McGovern
Your doctor knows you much better than I do. He may want to treat you longer to accomplish something few patients attain - loss of hepatitis B surface antigen, which would be great.
Most patients continue therapy for about a year after seroconversion (defined as when your HBeAg is lost and you gain hepatitis B E antibody).
The benefit of long term therapy in terms of loss of surface antigen only occurs in a small percentage of people. The downside to long-term therapy with Viread is the small risk of renal insufficiency (kidney problems) which usually reverses when the treatment is discontinued.
I would continue more conversation with your doctor, since the answer is not black and white. Hope this helps.
Alpha Tumor Blocker
HBV/HCV from hairdresser's
- Flu Symptoms After Getting A Tattoo Worried I Have HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- In A Cbc Count What Tells You If You Have An Std
- Will Clindamycin Cure Chlamydia?
- Accuracy Of Pooled NAT Testing For Hiv
- Can Gonorrhea Be Transmitted Through Kissing?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.